MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED PLATE HOLDER-LONG FOR 3.5MM LOCKING HOLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED PLATE HOLDER-LONG FOR 3.5MM LOCKING HOLE; GUIDE
Model Number 324.031
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while stocking on june 13, 2019, it was noticed that the tip of the threaded plate holder looked stripped.Upon further inspection, it was stripped and wobbles slightly in the plate.There was no patient involvement.Concomitant devices: plate (part: unknown, lot: unknown, quantity: 1).This report is for a threaded plate holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record device history lot part number: 324.031, lot number: 5296325, date of manufacture: 07/24/06-08/24/06, place of manufacture: depuy-synthes brandywine , part expiration date: n/a.Dhr record review: a review of the device history record revealed one non-conformance material review record associated with this lot 5296325.The mrr was generated in 2006 during lot manufacture, for one different part mixed in with the lot.The balance of lot 5296325 was released as conforming after the part was scrapped.The nonconformance is not relevant to the complaint because the scrapped part was not related to a thread issue in the complaint.This lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device history batch null, device history review nonconformance mrr# 130477 is not relevant to the complaint because the one piece that was mixed with the lot was scrapped in 2006, and was not related to the thread issue in the complaint.H3, h6: investigation summary background: updated event description: it was reported that on (b)(6) 2019, while stocking a small fragment, it was noticed that the tip of the threaded plate holder looked stripped.Upon further inspection, it was stripped and wobbles slightly in the plate.There was no patient involvement.Concomitant device reported: unknown plate (part#unknown, lot#unknown, quantity 1) this complaint involves one (1) device.Investigation flow: damage.Visual inspection: the threaded plate holder-long for 3.5mm locking hole (p/n 324.031 lot 5296325) was received with the distal threads stripped and flattened.Nicks/dents were also observed on the diamond knurls.The laser etch markings were also faded and difficult to read.No other visual issues were identified with the returned components of the device.The received threaded plate holder showed potential end of life indicators of stripped/faded etch/dented from normal wear.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing (12+ years); therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED PLATE HOLDER-LONG FOR 3.5MM LOCKING HOLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8780438
Report Number2939274-2019-59119
Device Sequence Number11218134
Product Code FZX
UDI-Device Identifier10886982190987
UDI-Public(01)10886982190987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number324.031
Device Catalogue Number324.031
Device Lot Number5296325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - PLATES